Hydroxy and loss of taste

Hi everyone,

I was wondering if anybody has had a sudden problem of not being able to taste food. All food , (even home made spicy curries), taste of nothing. It's been happening for a few weeks and may have coincided with my starting on Hydroxycabamide, but I can't be sure of that. My GP says it's usually down to acid reflux or sinus problems. I do have reflux but it's been controlled for years by Omeprazole.

Any ideas anyone?

Thanks for being so helpful all the time.

Sandra

8 Replies

oldestnewest
  • I was on Hydroxycarbamide for 3 years without loss of taste, but everyone reacts differently.

    Best wishes

    Lizzie

  • Thanks Lizzie

    It seems I have a mystery on my hands.

    Sandra

  • Yes. Thanks Lizzie. I hope it returns soon.

    All the best

    Sandra

  • I was fine until my usual dosage was doubled at weekends before Christmas . Since then I have three days when food is texture rather than taste . My restorative mugs of tea taste of NOT the tea !!! I've been on bigger doses in the past without this affect . I just think that as our bodies morph & change over time so do our body's responses to our meds . Hope things sort themselves out for you soon 👍

  • Thanks Annie.

    It's no big deal in the scheme of things, but annoying when, as you say, all you can taste is texture, rather than taste. I'm on a low dose of hydroxy, so it may or may not be connected. I just hope things improve soon, so that I can start enjoying my food again. Thank you again for your reply.

    Sandra.

  • I've been on Hydroxycarbamide for a year and I've not experienced any loss of taste. I hope you get to the bottom of it.

    Regards

    Angela

  • Thanks Angela, so do I!

    Sandra

  • I omitted to add to my reply that I'm on 3x 500mgs daily and 4x daily at weekends of Hydroxy but this has not affected my taste buds at all.

You may also like...